Alert archive / Kansas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 34, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 11, 2026, 12:13 AM CDT for Bourbon County, Crawford County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 12:13 AM CDT (05:13 UTC)
- Expired
- Mar 11, 2026, 12:49 AM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 136 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 10:18 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 9.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:46 PM CDT, 5 hours 27 minutes earlier. Its key messages:
- There is a Slight risk (level 2 of 5) for severe weather this evening and tonight. Primary hazard is damaging wind gusts, with lower confidence in large hail, tornadoes, and flash flooding.
- Cooler temperatures mid-week followed by a warming trend into the weekend accompanied by a drier stretch of weather through Saturday.
- Precipitation chances return on Sunday, with colder temperatures into early next week.
Area forecast discussion, Mar 10, 6:46 PM CDT, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Springfield MO 646 PM CDT Tue Mar 10 2026 .KEY MESSAGES... - There is a Slight risk (level 2 of 5) for severe weather this evening and tonight. Primary hazard is damaging wind gusts, with lower confidence in large hail, tornadoes, and flash flooding. - Cooler temperatures mid-week followed by a warming trend into the weekend accompanied by a drier stretch of weather through Saturday. - Precipitation chances return on Sunday, with colder temperatures into early next week. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 250 PM CDT Tue Mar 10 2026 Synoptic Overview: A surface low pressure center was sitting over far northeast Kansas and northwest Missouri early this afternoon. A quasi- stationary front extended to the east-northeast toward the Great Lakes region, while a dryline and cold front extended southwest into the southern Plains. Aloft, a closed low was spinning over the desert southwest, preparing to shift east, leaving the forecast area under a broad open warm sector. Near-Record Warmth Today: With increased southerly winds and substantial warm air advection, temperatures will climb to unseasonably warm values this afternoon despite the expansive cloud cover. Maximum temperatures in the upper 70s to low 80s will challenge daily records once again today. See the Climate section below for additional information. Slight Risk of Severe Storms this Evening/Overnight: The Storm Prediction Center has maintained the Slight risk (level 2 of 5) across the entire forecast area for the potential of severe thunderstorms this evening and overnight hours. There are two (at least somewhat) separate mechanisms that appear to serve as the impetus for storm initiation across the forecast area. The first and earlier risk will increase this evening as the aforementioned surface low and cold front in northeast Kansas and northern Missouri slink to the southwest as an upper-level shortwave trough ejects through the Great Lakes region. CAM output suggests a plume of steep mid-level lapse rates will result in moderate to strong destabilization across northern Missouri and eastern Kansas this afternoon ahead of the front. Initially, a strong capping inversion will prevent storm initiation, but as that cap erodes with daytime heating, storm development/intensification looks to occur rapidly. With a strengthening low- level jet coincident in both time and location of expected storm initiation, supercells will initially be possible. These supercells will be capable of golf ball sized hail or larger, wind gusts of 60 mph, and tornadoes. Given the current location of the cold front, these storms look to develop north of the forecast area. CAM guidance also depicts storm initiation just north of the forecast area across northern Missouri and eastern Kansas. However, with bulk shear vectors oriented largely parallel to the front, storms may quickly grow upscale into a more linear mode and clip the northwest portions of the forecast area as the front dips to the southeast. Should this scenario play out, damaging wind gusts of 60 mph would be the primary hazard. The flash flooding threat is low and conditional upon storms training over the same area. HREF LPMM output suggests a localized band of 1.5 to 2.5 inches will be possible where and if storms grow upscale into a line. Timing wise, storms look to fire across northern Missouri and eastern Kansas between 6 and 8 PM and move into our southeastern Kansas and northwestern Missouri counties between 9 PM and midnight. The second and more widespread severe risk will occur after midnight as the closed low across the desert southwest shifts east, increasing deep synoptic lift and forcing the dryline into the area. The extent and likelihood of the severe potential with this round remains less clear, however, as instability diminishes overnight. Notably, the 12Z SGF sounding revealed a deep layer of dry air between 850 to 500 mb that would need to be overcome today to support severe thunderstorms. Looking at upstream soundings, those profiles were more saturated this morning, suggesting better moisture return is on the way. The 00Z sounding will be telling, though, and should give us a better sense of the moisture quality across southern Missouri. All in all, while the severe risk may be more widespread overnight, it likely has lower-end potential than the evening risk across our northwest. While the severe risk may end sooner, general showers and thunderstorms may linger through the morning for areas east of the Highway 65 corridor on Wednesday. Rain Ending and Cooler on Wednesday: Rain may hang on across the eastern Ozarks and south-central Missouri through Wednesday morning as the front clears the area. Otherwise, cooler air will filter in behind the front, with high temperatures near 60 degrees across western and central Missouri. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 250 PM CDT Tue Mar 10 2026 Elevated Fire Danger on Thursday: A drier airmass will settle into the region on Thursday as high pressure overspreads the southern Plains. As a compact shortwave trough dives out of Canada, the associated surface low will increase the surface pressure gradient across the Ozarks and result in breezy winds. This combination of dry and breezy conditions will result in areas of Elevated fire danger on Thursday, particularly for locations that receive less rain from tonight's storms. Next Chance for Precipitation Sunday Morning: Dry weather will persist Wednesday afternoon through Saturday afternoon. Beyond that, ensembles show general consensus in digging another shortwave trough through the Plains Saturday night through Sunday. This wave will provide the next-best chance for widespread precipitation for the area. Ensemble cluster analysis suggests differing solutions regarding the timing of this shortwave passage, which may influence precipitation type. Currently, the most likely solution favors the majority of the precipitation to fall during the day on Sunday, which would mean all or mostly rain. However, at this point, some light snow on the backside of the system Sunday night cannot be ruled out. These details will be better resolved in future forecast packages. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 632 PM CDT Tue Mar 10 2026 Chances and coverage of showers and thunderstorm will increase tonight. There is potential for some of these storms to be strong to severe. Showers and storms will continue at times into Wednesday morning before exiting southeast of the area. MVFR to IFR ceilings are possible on Wednesday, with improvement toward the end of the day from northwest to southeast. && .CLIMATE... Issued at 230 AM CDT Tue Mar 10 2026 Record High Temperatures: March 10: KSGF: 80/1955 KJLN: 82/1972 KVIH: 85/1955 KUNO: 82/1995 March 14: KSGF: 82/1971 KJLN: 80/2002 && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Didio LONG TERM...Didio AVIATION...Titus CLIMATE...Perez
Hazardous weather outlook, Mar 10, 9:13 PM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service Springfield MO 913 PM CDT Tue Mar 10 2026 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 913 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Slight tornado risk. Enhanced hail risk. Slight thunderstorm wind damage risk. Significant lightning risk. Limited excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... The threat for severe storms tonight into early Wednesday morning continues. The primary risk is damaging wind gusts of 60 mph, with a secondary risk for large hail and perhaps a brief tornado or two. Additionally, there is the potential for heavy rainfall and localized flooding, mainly across areas south and east of Springfield. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms linger along the frontal passage through Wednesday morning, though the severe thunderstorm potential will decrease. Gusty northwest winds around 25 to 35 mph on Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, Mar 10, 11:03 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
1103 PM CDT Tue Mar 10 2026
KSZ073-110500-
Bourbon KS-
1103 PM CDT Tue Mar 10 2026
...STRONG THUNDERSTORMS WILL IMPACT BOURBON COUNTY THROUGH MIDNIGHT
CDT...
At 1103 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Cygne to 6 miles southeast of Blue
Mound to near Humboldt. Movement was northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Scott, Marmaton, Bronson, Uniontown, Fulton, Redfield, Mapleton,
Harding, Hiattville, Petersburg, Hammond, Devon, Garland,
Porterville, and Xenia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 400 AM CDT for southeastern
Kansas...and west central Missouri.
&&
LAT...LON 3792 9508 3804 9508 3803 9461 3773 9462
3770 9509
TIME...MOT...LOC 0403Z 246DEG 38KT 3830 9480 3802 9494 3776 9536
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
HatchSpecial weather statement, Mar 11, 12:09 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Springfield MO
1209 AM CDT Wed Mar 11 2026
KSZ073-097-101-MOZ066-077-088-110545-
Cherokee KS-Crawford KS-Bourbon KS-Vernon MO-Barton MO-Jasper MO-
1209 AM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BOURBON...CHEROKEE...
CRAWFORD...WESTERN BARTON...VERNON AND NORTHWESTERN JASPER COUNTIES
THROUGH 1245 AM CDT...
At 1209 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walnut to near Mccune to 7 miles east of
Coffeyville. Movement was northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pittsburg, Prairie State Park, Nevada, Fort Scott, Carl Junction,
Frontenac, Columbus, Galena, Girard, Arma, Marmaton, Liberal,
Cherokee, Weir, Sheldon, Sherman, Mulberry, Scammon, Chicopee, and
Mccune.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 400 AM CDT for southeastern
Kansas...and southwestern and west central Missouri.
&&
LAT...LON 3776 9508 3805 9418 3780 9416 3707 9461
3709 9507
TIME...MOT...LOC 0509Z 244DEG 44KT 3766 9505 3734 9511 3707 9550
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:06 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 39 min |
| Mar 11, 12:09 AM CDT | Special Weather Statement | SGF | Vernon | 36 min |
| Mar 11, 12:28 AM CDT | Special Weather Statement | SGF | St. Clair | 47 min |
| Mar 11, 12:38 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 37 min |
| Mar 11, 12:42 AM CDT | Special Weather Statement | SGF | McDonald | 48 min |
| Mar 11, 12:53 AM CDT | Special Weather Statement | SGF | Barton | 37 min |
| Mar 11, 1:00 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 45 min |
| Mar 11, 1:20 AM CDT | Special Weather Statement | SGF | Dallas | 55 min |
| Mar 11, 1:22 AM CDT | Special Weather Statement | SGF | Barry, Stone | 38 min |
| Mar 11, 1:34 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Miller, Pulaski | 41 min |
| Mar 11, 3:21 AM CDT | Special Weather Statement | SGF | Ozark | 24 min |
| Mar 10, 11:03 PM CDT | Special Weather Statement | SGF | Bourbon | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.